MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product issue reported (a system notice was received indicating that the refrigerant delivery path was obstructed, and a system notice was received indicating that the balloon inflation pressure was not reached in time.) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the refrigerant delivery path was obstructed.The coaxial umbilical cable, electrical umbilical cable, catheter, and auto connection box were all replaced without resolve.The system was vented, and the case continued.However, another system notice was received multiple times indicating that the balloon inflation pressure was not reached in time.The case was aborted, and the patient was under general anesthesia.A field service visit took place on a later date, and the console was de-installed.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: data files were returned and analyzed.Data files showed that at least fourteen applications were performed with three catheters on the date of the event.A system notice indicating that the balloon inflation pressure was not reached in time (50014) was confirmed through all the applications.Also, the system notice indicating that the refrigerant delivery path was obstructed (50012) was not found through data analysis.A field service engineer tested the console and determined that it needed additional repairs.The console was de-installed.The product issue reported with system notices indicating that the balloon inflation pressure was not reached in time (50014) and the refrigerant delivery path was obstructed (50012) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.In conclusion, the system notice indicating that the balloon inflation pressure was not reached in time (50014) was confirmed through data analysis and the system notice indicating that the refrigerant delivery path was obstructed (50012) was not found through data analysis.A field service engineer tested the console and determined that it needed additional repairs.The console was de-installed.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6872459
Report Number3002648230-2017-00517
Device Sequence Number19012242
Product Code LPB
UDI-Device Identifier00643169352476
UDI-Public00643169352476
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;